Alert archive / Tennessee / Flash Flood Warnings in 2014

Flash Flood Warning 15, NWS Nashville, TN

July 8, 2014Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 8, 2014, 9:40 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 9:40 PM CDT (02:40 UTC)
Expired
Jul 9, 2014, 12:30 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Lawrence County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 149 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1592 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WGUS54 KOHX 090240
FFWOHX
TNC099-181-090530-
/O.NEW.KOHX.FF.W.0015.140709T0240Z-140709T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
   THIS INCLUDES THE CITIES OF WESTPOINT...ST. JOSEPH...
  WAYNE COUNTY IN MIDDLE TENNESSEE...
   THIS INCLUDES THE CITIES OF WAYNESBORO...COLLINWOOD...

* UNTIL 1230 AM CDT

* AT 936 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH 
FLOODING CONTINUING ACROSS WAYNE AND WESTERN LAWRENCE COUNTIES. 
SEVERAL ROADWAYS WERE FLOODED OR WASHED OUT WITH HOMES THREATENED BY 
FLOOD WATERS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE 
HEAVIEST THUNDERSTORMS HAVE NOW MOVED OUT OF THE AREA...BUT MORE 
SHOWERS AND STORMS ARE DEVELOPING WHICH COULD BRING AN ADDITIONAL 
ONE HALF TO 1 INCH OF RAIN TO WAYNE AND LAWRENCE COUNTIES THROUGH 
THE REST OF THE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3500 8798 3529 8798 3530 8802 3539 8802
      3539 8798 3541 8797 3543 8801 3546 8798
      3547 8784 3549 8773 3547 8765 3544 8764
      3540 8757 3540 8752 3542 8748 3542 8745
      3500 8736

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 9:00 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 8, 9:00 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
900 PM CDT TUE JUL 8 2014

.DISCUSSION...
MODELS IN AGREEMENT WITH DEEP MOISTURE REMAINING ACROSS SOUTHERN
MIDDLE TN THROUGH THE NIGHT. WILL AMP UP THE QPF TOTALS ACROSS THE
SOUTH AND ALSO INCLUDE SOME HEAVY RAINFALL WORDING AS ISOLATED
AREAS OF FLOODING WILL BE POSSIBLE. OTHER THAN THE FAR SOUTHWEST
CORNER OF THE MID STATE...WHERE FLOOD WARNINGS ARE CURRENTLY
POSTED...EXPECTED AREAL COVERAGE OF BOTH MODEL QPF AND HPC QPF
SHOULD REMAIN FFG LEVELS. THEREFORE NO FLOOD WATCH LOOKS TO BE NEEDED
AT THIS TIME.

MEANWHILE...NORTH OF THE MID STATE...WE STILL SEE A LINE OF
CONVECTION SAGGING SOUTHWARD THOUGH NRN KY. HRRR NOT OVERLY
AGGRESSIVE WITH STRENGTHENING THIS LINE BUT A SLIGHT RISK OF SEVERE
DOES CONTINUE THROUGH 12Z AREA WIDE. A CLOSER LOOK AT THE MODEL
PROGS IN THE UPPER AND LOWER LEVELS REVEALS VERY WEAK UPPER
DIVERGENCE WHICH...IF STRONGER...WOULD HELP WITH THE STRENGTHENING
OF THE CONVECTION TO OUR NORTH. WE DO PICK UP SOME LOWER LEVEL
OMEGA ENHANCEMENT AT THE 850 MB LEVEL AT 06Z AND THROUGH TO 12Z AS
WELL. SO...IT LOOKS AS THOUGH THE CONVECTION IN KY WILL HOLD
TOGETHER AND MOST LIKELY REACH MIDDLE TN...BUT INTENSIFICATION OF
THE ACTIVITY IS LOOKING LESS LIKELY.

THE PROBLEM WE ARE FACING WITH GETTING A STRONGER ROUND OF
CONVECTION FOR OUR AREA APPEARS TO BE THE ABSENCE OF A STRONGER
MID LEVEL JET WHICH IS MORE PRONOUNCED TO OUR NORTH. A LOT OF THE
STORMS ARE MORE STRAIGHT UP AND DOWN IN NATURE AND THE 850 MB FLOW
IS RATHER WEAK. WITH THE CAPES DROPPING AT THIS POINT AND DEWPOINT
ADVECTION REMAINING NEUTRAL...SEVERE WEATHER ACROSS NORTHERN AREAS
MAY BE TOUGHER TO REACH THROUGH THE REMAINDER OF THE NIGHT. HRRR
CONCURS AS WELL AND THOUGH THE STRONGEST CELLS WILL CONTINUE TO MOVE
ACROSS OUR SOUTHERN COUNTIES THROUGH TONIGHT...MUCH OF THAT AREA
IS NOW WORKED OVER AND THE NOCTURNAL INFLUENCE WILL CONTINUE.
AT ANY RATE...WILL LET THE SVR TIMING GRAPHIC CONTINUE...BUT I AM
EXPECTING THAT WE WILL PULL THAT SOON.

FOR THE UPDATE...WILL INCREASE POPS AND QPF VALUES SOUTH AN
INCLUDE A MENTION OF HEAVY RAINFALL SOUTH. ACROSS THE NORTH...WILL
KEEP POPS IN THE LIKELY CATEGORY. I STILL FEEL WE WILL SEE SOME
ADDITIONAL DEVELOPMENT AS THE LINE TO OUR NORTH MOVES OUR WAY.

UPDATE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 711 PM CDT TUE JUL 8 2014/

DISCUSSION...
WILL ISSUE UPDATE TO REMOVE THE LATE AFTERNOON WORDING.
ALSO...STILL CONTINUING TO SEE THE SOUTHWARD ADVANCEMENT OF A LINE
OF DEVELOPING CONVECTION ALONG THE OH RIVER. ADDITIONAL
DEVELOPMENT IS NOTED OVER WESTERN TN AND THIS MAY TRY TO DEVELOP
NORTHWARD WITH TIME.

UPDATES TO GRIDS WILL INCLUDE LOWERING POPS ACROSS THE NORTH BUT
ONLY PRIOR TO 04Z. REMAINDER OF FCST LOOKS TO BE IN GOOD SHAPE FOR
NOW.

PREV DISCUSSION... /ISSUED 651 PM CDT TUE JUL 8 2014/

UPDATE...FOR 00Z AVIATION DISCUSSION.

AVIATION...00Z AVIATION DISCUSSION.
WITH UNCERTAINTIES THRU AT LEAST 09/18Z CONCERNING INTERACTIONS OF LOCAL
MOISTURE...INSTABILITY...AND LIFTING MECHANISMS PER SFC FRONT APPROACHING
ALONG WITH DEEPENING OF UPPER LEVEL TROUGHING DYNAMICS SUPPORTING EMBEDDED
SHORTWAVES IN FLOW ALOFT ACROSS THE MID STATE...ESPECIALLY FOR BNA/CSV...
SEVERAL AMENDMENTS POSSIBLE. WILL GO WITH VFR CONDITIONS FOR BREVITY
IN TAF FORECASTS...BUT WOULD NOT BE SURPRISED FOR TAFT SITES TO EXPERIENCE
BRIEF MVFR/IFR CONDITIONS. BEST INSTABILITY AXIS GENERALLY REMAINS S
OF BNA/CSV...BUT SHORT RANGE MODELS SHOWING AN INCREASE IN AREAL COVERAGE
NWD FROM 09/04Z-09/09Z...BUT NOT CONFIDENT ENOUGH TO MENTION CAT SHWRS/TSTMS
CKV...WILL MENTION VCTS ONLY. FRONT WILL MOVE THRU MID STATE BEFORE STALLING
BY 09/18Z AND THEN PUSH BACK SLIGHTLY N AS A STATIONARY FRONT THRU 09/24Z...
RESULTING IN AT LEAST VCTS AT TAF SITES THRU 09/24Z.

PREV DISCUSSION.../ISSUED 548 PM CDT TUE JUL 8 2014/

MESOSCALE UPDATE...
LAPS DATA SHOWING THE GREATEST INSTABILITY AT THIS TIME STRETCHES
FROM SOUTHWESTERN TN EASTWARD TOWARD THE CENTRAL PLATEAU.
CONVECTION IS FIRING ALONG THIS INSTABILITY AXIS. MIDDLE TN
RESIDES ON THE SOUTHERN EDGE OF A RATHER BROAD UPPER TROUGH AND
THUS...STEERING FLOW IS RATHER SLOW AND WE ARE SEEING THAT WITH
THESE SLOW MOVING STORMS. SO...IN ADDITION TO THE STRONG
THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EVENING...HEAVY
RAINFALL AND THE POTENTIAL FOR SOME MINOR FLOODING CANNOT BE RULED
OUT.

NOW THE CURRENT POSITIONING OF THE FRONTAL BOUNDARY IS NORTH OF
TN AND IS LOCATED NEARLY PARALLEL TO THE OHIO RIVER. WE ARE SEEING
THE BEGINNINGS OF CONVECTIVE DEVELOPMENT ACROSS SOUTHERN IL. THIS
IS THE ACTIVITY THAT WE WILL NEED TO WATCH FOR POTENTIAL
STRENGTHENING AND THE POSSIBILITY FOR SEVERE WEATHER LATER
TONIGHT. DEWPOINTS ARE VERY HIGH...MID/UPPER 70S ACROSS NRN MS
RIGHT NOW. SOME OF THESE HIGHER DEWPOINTS MAY ADVECT OUR WAY LATER
THIS EVENING. THIS MAY HELP TO REVAMP THE CAPES WHICH ARE TENDING
TO DECREASE AS PER THE USUAL DIURNAL INFLUENCES.

SO FOR NOW...STRONG STORMS ACROSS THE SOUTH...THEN WE'LL NEED TO
WATCH FOR POTENTIAL SEVERE WEATHER COMING SOUTHWARD LATER TONIGHT.

PREV DISCUSSION.../ISSUED 156 PM CDT TUE JUL 8 2014/

DISCUSSION...
STEPPED OUTSIDE AND NOTICED WE STILL HAVE QUITE A BIT OF ALTOCUMULUS
OVERHEAD INDICATIVE OF WARM ADVECTION AT THAT LEVEL. TEMPS ARE
WARMING AT 700 MBARS WITH +8 CELSIUS ALONG THE PLATEAU TO A +10
CELSIUS ALONG THE MISSISSIPPI RIVER AND EVEN WARMER 700 TEMPS BACK
IN OKLAHOMA THAT ARE GETTING ADVECTED EASTWARD TOWARD ARKANSAS...BUT
STILL NOT ENOUGH TO CAP US OFF. SURFACE FRONT DRAPED DOWN THROUGH
FAR SOUTHERN ILLINOIS THEN DOWN ACROSS SOUTHERN MISSOURI THEN INTO
OKLAHOMA. FRONT IS SLOWING ON SOUTH END WITH 35 KNOT WESTERLY LOW
LEVEL JET BOOTHEEL INTO WEST TENNESSEE. STILL A LOT OF CONVECTIVE
INHIBITION TO OVERCOME AND IT'S GOING TO TAKE A WHILE. STILL BEST
SURFACE BASED LI'S IN EASTERN ARKANSAS INTO WESTERN TENNESSEE ALONG
WITH 2 INCH PRECIPITABLE WATER THAT IS BEING TRANSPORTED IN THIS
DIRECTION. ALL IN ALL THINK IT WILL BE LATE AFTERNOON BEFORE WE
SEE DEVELOPMENT AHEAD OF FRONT AND IT MAY BE EVEN AFTER 23Z THIS
EVENING. BEST AREA FOR DEVELOPMENT WOULD BE BOOTHEEL AND ALONG
KENTUCKY/TENNESSEE BORDER. AM BEGINNING TO SEE SOME NEWLY
DEVELOPED SHOWERS AND ISOLATED THUNDERSTORMS ALONG ALABAMA BORDER
WORKING EASTWARD. THIS IN AN AREA OF HIGH SURFACE BASED CAPES AND
LI'S DOWN AROUND -6. STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE
TONIGHT IN MIDDLE TENNESSEE WITH LOCALLY HEAVY RAINFALL.

SURFACE FRONT WILL BISECT MID STATE ON WEDNESDAY WITH HIGHER POPS
GENERALLY SOUTH OF INTERSTATE 40. COULD STILL SEE SOME STRONG
STORMS SOUTHERN AREAS WEDNESDAY MORNING. WINDS ON WEDNESDAY WILL
TURN TO THE NORTHWEST DURING THE DAY AS FRONT SINKS SOUTH OF MID
STATE BY WEDNESDAY EVENING. I KEPT A SMALL POP IN FOR SOUTHERN
MIDDLE TENNESSEE AND PLATEAU FOR WEDNESDAY EVENING WITH FRONT NEARBY.
UPPER TROUGH DOMINATES INTO FRIDAY BUT UPPER RIDGE BUILDS IN AS WE
GO THROUGH THE WEEKEND WITH UPPER TROUGH DIGGING DOWN EATING INTO
UPPER RIDGE FIRST OF NEXT WEEK. THEREFORE I KEPT THURSDAY AND
FRIDAY DRY THEN INTRODUCED A SMALL POP FOR SATURDAY AND SUNDAY AND
INCREASED POPS MONDAY AND TUESDAY AS NORTHWEST FLOW DOMINATES
EARLY IN THE WEEK.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

21
Hazardous weather outlook, Jul 8, 5:06 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
506 PM CDT TUE JUL 8 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-091015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
506 PM CDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS MIDDLE
TENNESSEE. THE TIMING OF THE SEVERE THUNDERSTORM POTENTIAL WILL BE
FROM 9 PM UNTIL MIDNIGHT ACROSS THE NORTHWESTERN HALF OF THE MID
STATE...AND MIDNIGHT UNTIL 3 AM FOR THE SOUTHEASTERN HALF. SOME
SCATTERED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE PRIOR TO THAT
TIME ACROSS SOUTHERN MIDDLE TN AS WELL. DAMAGING WIND
GUSTS...HAIL...AND HEAVY RAINFALL...WHICH WILL CREATE A LOCALIZED
FLASH FLOOD THREAT...ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY FOR AREAS SOUTH OF
INTERSTATE 40...BUT ESPECIALLY FOR THOSE CLOSER TO THE ALABAMA STATE
LINE. STRONG WIND GUSTS AND HEAVY RAINFALL WILL BE THE MAIN THREATS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THIS
EVENING...AND POSSIBLY AGAIN ON WEDNESDAY.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

21

In the hours before

Local storm report, Jul 8, 8:38 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
838 PM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     2 NW LORETTO            35.11N  87.46W
07/08/2014                   LAWRENCE           TN   BROADCAST MEDIA

            WLX RADIO REPORTS TREE LIMBS DOWN ON BUSBY ROAD BETWEEN
            LORETTO AND WESTPOINT

&&

EVENT NUMBER OHX1400458

SHAMBURGER
Local storm report, Jul 8, 8:39 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
839 PM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      COLLINWOOD              35.18N  87.74W
07/08/2014                   WAYNE              TN   BROADCAST MEDIA

            REPORT OF FLOODING ON RAILROAD BED ROAD AT NATCHEZ
            TRACE IN COLLINWOOD

&&

EVENT NUMBER OHX1400459

11
Local storm report, Jul 8, 8:40 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     MANCHESTER              35.47N  86.08W
07/08/2014                   COFFEE             TN   TRAINED SPOTTER

            2 TREES DOWN IN MANCHESTER NEAR THE INTERSECTION OF
            SPRING STREET AND HWY 41

0615 PM     HAIL             1 E EAGLEVILLE          35.74N  86.64W
07/08/2014  E0.88 INCH       RUTHERFORD         TN   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL REPORTED JUST EAST OF
            EAGLEVILLE

0715 PM     FLASH FLOOD      WAYNESBORO              35.32N  87.76W
07/08/2014                   WAYNE              TN   EMERGENCY MNGR

            WATER COVERING WOODTOWN ST AND PORTIONS OF HWY 99 IN
            WAYNESBORO. MINOR ROAD FLOODING NEAR MINK BRANCH CREEK
            AS WELL.

0810 PM     TSTM WND DMG     2 NW LORETTO            35.11N  87.46W
07/08/2014                   LAWRENCE           TN   BROADCAST MEDIA

            WLX RADIO REPORTS TREE LIMBS DOWN ON BUSBY ROAD BETWEEN
            LORETTO AND WESTPOINT

0825 PM     FLASH FLOOD      COLLINWOOD              35.18N  87.74W
07/08/2014                   WAYNE              TN   BROADCAST MEDIA

            REPORT OF FLOODING ON RAILROAD BED ROAD AT NATCHEZ
            TRACE IN COLLINWOOD

&&

EVENT NUMBER OHX1400455 OHX1400456 OHX1400457 OHX1400458 OHX1400459

31
Special weather statement, Jul 8, 8:58 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT TUE JUL 8 2014

TNZ057-090230-
HICKMAN-
858 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN COUNTY...

AT 859 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHWEST OF CENTERVILLE...MOVING EAST
AT 25 MPH.

SOME LOCATIONS IN THE PATH INCLUDE PINEWOOD...NUNNELLY...
CENTERVILLE...LYLES...BON AQUA AND PRIMM SPRINGS.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3593 8764 3595 8760 3595 8756 3598 8753
      3599 8748 3596 8727 3597 8726 3596 8720
      3579 8722 3579 8767 3592 8768

SHAMBURGER
Local storm report, Jul 8, 9:08 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
908 PM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      3 ESE COLLINWOOD        35.16N  87.70W
07/08/2014                   WAYNE              TN   EMERGENCY MNGR

            WATER APPROACHING A HOUSE ON THOMPSON HOLLOW
            ROAD...WITH 6 TO 8 INCHES OF WATER OVER THE ROADWAY.

&&

EVENT NUMBER OHX1400460

11
Local storm report, Jul 8, 9:09 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
909 PM CDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     MANCHESTER              35.47N  86.08W
07/08/2014                   COFFEE             TN   TRAINED SPOTTER

            2 TREES DOWN IN MANCHESTER NEAR THE INTERSECTION OF
            SPRING STREET AND HWY 41

0615 PM     HAIL             1 E EAGLEVILLE          35.74N  86.64W
07/08/2014  E0.88 INCH       RUTHERFORD         TN   TRAINED SPOTTER

            DIME TO NICKEL SIZE HAIL REPORTED JUST EAST OF
            EAGLEVILLE

0715 PM     FLASH FLOOD      WAYNESBORO              35.32N  87.76W
07/08/2014                   WAYNE              TN   EMERGENCY MNGR

            WATER COVERING WOODTOWN ST AND PORTIONS OF HWY 99 IN
            WAYNESBORO. MINOR ROAD FLOODING NEAR MINK BRANCH CREEK
            AS WELL.

0810 PM     TSTM WND DMG     2 NW LORETTO            35.11N  87.46W
07/08/2014                   LAWRENCE           TN   BROADCAST MEDIA

            WLX RADIO REPORTS TREE LIMBS DOWN ON BUSBY ROAD BETWEEN
            LORETTO AND WESTPOINT

0825 PM     FLASH FLOOD      COLLINWOOD              35.18N  87.74W
07/08/2014                   WAYNE              TN   BROADCAST MEDIA

            REPORT OF FLOODING ON RAILROAD BED ROAD AT NATCHEZ
            TRACE IN COLLINWOOD

0900 PM     FLASH FLOOD      3 ESE COLLINWOOD        35.16N  87.70W
07/08/2014                   WAYNE              TN   EMERGENCY MNGR

            WATER APPROACHING A HOUSE ON THOMPSON HOLLOW
            ROAD...WITH 6 TO 8 INCHES OF WATER OVER THE ROADWAY.

&&

EVENT NUMBER OHX1400455 OHX1400456 OHX1400457 OHX1400458 OHX1400459
OHX1400460

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:01 PM CDTSpecial Weather StatementOHXJackson, Putnam29 min
Jul 8, 7:24 PM CDTSpecial Weather StatementOHXLawrence, Wayne36 min
Jul 8, 7:54 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne66 min
Jul 8, 8:58 PM CDTSpecial Weather StatementOHXHickman32 min

Nearby

Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.